Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Sep 20, 2021, 12:50 PM CDT for Santa Rosa County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2021, 12:50 PM CDT (17:50 UTC)
- Expired
- Sep 20, 2021, 1:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 101 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.8 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 402 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
152
WWUS84 KMOB 201750
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1250 PM CDT Mon Sep 20 2021
FLZ203-201830-
Santa Rosa Inland FL-
1250 PM CDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of northeastern Santa
Rosa County through 130 PM CDT...
At 1249 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Roeville, or 8 miles north of Milton, moving northeast
at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern Santa
Rosa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3070 8705 3076 8707 3092 8679 3069 8679
TIME...MOT...LOC 1749Z 235DEG 14KT 3075 8699
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 20, 12:48 PM CDT, 2 minutes earlier.
Area forecast discussion, Sep 20, 12:48 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1248 PM CDT Mon Sep 20 2021 .NEAR TERM /Now Through Tuesday/...A shortwave trof which extends from the north central Gulf states to across Illinois/Indiana shifts slowly eastward and weakens through Tuesday as an amplifying upper trof advances across the Plains. An associated surface low located well to the north brings a cold front from the Plains into the southeast states on Tuesday, which advances into northwestern Mississippi by Tuesday afternoon. Water vapor satellite data shows that much drier air has moved into the area, and when compared with model soundings, this drier air is located mostly above 800 mb and impacts interior areas more so compared to closer to the coast. With daytime heating, expect scattered convective development during the rest of the afternoon, and a few strong storms are possible into the early evening hours as the drier air aloft aids in enhancing downdraft production. As the shortwave trof moves slowly away from the area through the remainder of the period, model soundings show that the drier air aloft becomes confined to above 600 mb overnight as moistening occurs beneath this. Have gone with chance to good chance pops on Tuesday as scattered convective development is expected to occur with daytime heating along with some support from a modest sea breeze and the proximity of the approaching front in the afternoon. Highs this afternoon will be mainly in the mid 80s then highs on Tuesday will be mostly in the mid to upper 80s. Lows tonight will be in the lower 70s inland with mid 70s at the immediate coast. A low risk of rip currents is expected through Tuesday. /29 && .AVIATION... 18Z issuance...Scattered showers and storms are possible this afternoon, then dry conditions develop this evening except for near the coast where isolated to scattered showers and storms may develop later tonight. Isolated to potentially scattered showers and storms then begin to develop further inland Tuesday morning. MVFR conditions will be possible with the stronger showers and storms. VFR conditions otherwise prevail, except for late tonight into early Tuesday morning when IFR conditions in low ceilings and fog may occur. Southerly winds around 5 knots this afternoon become light and variable tonight, then a southwesterly flow around 5 knots develops Tuesday morning. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Sep 20, 12:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1250 PM CDT Mon Sep 20 2021
FLZ203-201830-
Santa Rosa Inland FL-
1250 PM CDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of northeastern Santa
Rosa County through 130 PM CDT...
At 1249 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Roeville, or 8 miles north of Milton, moving northeast
at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern Santa
Rosa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3070 8705 3076 8707 3092 8679 3069 8679
TIME...MOT...LOC 1749Z 235DEG 14KT 3075 8699
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 3:23 PM CDT | Special Weather Statement | MOB | Covington | 52 min |
| Sep 20, 3:28 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Sep 20, 3:31 PM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| Sep 20, 4:21 PM CDT | Special Weather Statement | MOB | Butler | 39 min |
| Sep 20, 5:17 PM CDT | Areal Flood Advisory | MOB | Butler, Conecuh | 3 hr |
| Sep 20, 1:02 PM CDT | Special Weather Statement | MOB | Santa Rosa | 43 min |
| Sep 20, 1:24 PM CDT | Special Weather Statement | MOB | Okaloosa | 51 min |
| Sep 20, 2:44 PM CDT | Special Weather Statement | MOB | Okaloosa | 46 min |
| Sep 20, 3:01 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Sep 20, 3:13 PM CDT | Flash Flood Warning | MOB | Okaloosa | 6 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.